MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that marker band was not visible under fluoroscopy.A 5.0mmx15mmx80cm sterling balloon catheter was advanced for dilation.However, the markers of the balloon was not visible under fluoroscopy.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.There was a ussv balloon catheter inside a guide catheter, separate from the sterling balloon catheter.The sterling was tightly folded with blood in the wire lumen.The sterling device was cut (38mm from the tip) apart for testing during the analysis.The tip, balloon, markerbands and inner/outer shaft were microscopically and visually inspected.Inspection found no damage or irregularities with the device.The markerbands were put under electronic microscope to verify the markerbands were made of gold.There was no evidence of any damage or irregularities contributing to the reported difficulty visualizing the markerbands, which could not be confirmed because the clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8353408
Report Number2134265-2019-01389
Device Sequence Number1973791
Product Code DQY
UDI-Device Identifier08714729757108
UDI-Public08714729757108
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number24690
Device Catalogue Number24690
Device Lot Number21011945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1